Munich Personal RePEc Archive

A Probability Model Involving the Use of the Zero-Truncated Yule Distribution for Analysing Surname Data

Panaretos, John (1989): A Probability Model Involving the Use of the Zero-Truncated Yule Distribution for Analysing Surname Data. Published in: IMA Journal of Mathematics Applied in Medicine and Biology , Vol. 6, (1989): pp. 133-136.

[img]
Preview
PDF
MPRA_paper_6254.pdf

Download (212Kb) | Preview

Abstract

In this paper, a probability model leading to a Yule distribution is developed in the study of surname frequency data. This distribution, suitably truncated, is fitted to actual data as an alternative to the discrete Pareto distribution, with quite satisfactory results

UB_LMU-Logo
MPRA is a RePEc service hosted by
the Munich University Library in Germany.